Shortest-Support Multi-Spline Bases for Generalized Sampling
A. Goujon, S. Aziznejad, A. Naderi, M. Unser
Journal of Computational and Applied Mathematics, vol. 395, paper no. 113610, pp. 1-18, October 15, 2021.
Generalized sampling consists in the recovery of a function 𝑓, from the samples of the responses of a collection of linear shift-invariant systems to the input 𝑓. The reconstructed function is typically a member of a finitely generated integer-shift-invariant space that can reproduce polynomials up to a given degree M. While this property allows for an approximation power of order (M + 1), it comes with a tradeoff on the length of the support of the basis functions. Specifically, we prove that the sum of the length of the support of the generators is at least (M + 1). Following this result, we introduce the notion of shortest basis of degree M, which is motivated by our desire to minimize computational costs. We then demonstrate that any basis of shortest support generates a Riesz basis. Finally, we introduce a recursive algorithm to construct the shortest-support basis for any multi-spline space. It provides a generalization of both polynomial and Hermite B-splines. This framework paves the way for novel applications such as fast derivative sampling with arbitrarily high approximation power.
@ARTICLE(http://bigwww.epfl.ch/publications/goujon2101.html, AUTHOR="Goujon, A. and Aziznejad, S. and Naderi, A. and Unser, M.", TITLE="Shortest-Support Multi-Spline Bases for Generalized Sampling", JOURNAL="Journal of Computational and Applied Mathematics", YEAR="2021", volume="395", number="", pages="1--18", month="October 15,", note="paper no.\ 113610")